View Full Version : Effects of Bodybuilding Supplements with Bipolar / ADHD


NickL30
10-21-07, 08:44 PM
So I presently take 80MG of Prozac + 10MG of Adderall (prescribed). I doubled the dose to 20MG & ran out after two weeks. The adderall seemed to help. It seemed to have a stabilizing effect. I am seeing the psyc doc on Tuesday to get another prescription.

I am getting back to working out three or four days a week. One thing I am trying to do is put on weight. I am 5'6" male and only about 132LBS. I want to get into the 150's soon.

I take supplements such as Ultimate Animal Pak, Creatine Monohydrate in the power form, & a few servings of Whey Protein in Low Fat milk. Not to mention all the caffeine (Diet Soda & Energy Drinks).

I am in fine physical health. I got a full physical & BP / Pulse are fine.

But what I notice is that the Bipolar 'highs' seem more intense like I cannot come down from this manic state. Sometimes I feel like I am ecstasy or cocaine. With that comes the reckless behavior such as those bipolar spending sprees on credit cards, reckless driving, making impulsive decisions.

I tried to taper off of the Prozac over the summer but it put me into horrible anxiety & depression.

Matt S.
10-22-07, 09:57 AM
You are not taking a mood stablizer and as one of the fellow cyclers here on ADDF, the only advice I can give to you is find one fast.

If you want success in treatment and relief from mania, you need to take a mood stabilizer. The nutritional supplements are probably not relavent.

NickL30
10-22-07, 08:27 PM
You are not taking a mood stablizer and as one of the fellow cyclers here on ADDF, the only advice I can give to you is find one fast.

If you want success in treatment and relief from mania, you need to take a mood stabilizer. The nutritional supplements are probably not relavent.
Matt,

I have read many of your posts & you seem smart and have alot of experience with this.

Do you think I am showing Bipolar type symtoms?? I have been to about 3 or more psycs in the last few years & never got a diagnosis of Bipolar.

Prozac was the only thing that made me feel good and eliminated the depression & anxiety but sometimes I feel a little bit too high on it.

The Adderall seemed to act like a stabilizer but unfortunately I am out of it now. I doubled up the dose & ran out too early.

TeLL
10-22-07, 08:36 PM
I dont know about your actual question, but my suggestion is drop the diet drinks, you're working out, you should be putting real sugar in your body, not aspertame, it'll be much healthier

Skully
10-22-07, 10:48 PM
The supplements usually have no effect on your meds but will have an effect on your moods. Sounds to me like you are on a "come down" for the Adderall and supplements. Remember that the animal pack contains ingredents that act as stimulants. Same with all the caffeine you are taking in. With all those stimulants in your system, add Adderall to the mix, you may feel like you are on top of the world when you are working out but you will get aggitated when coming down. I work out quite a bit and have to be very careful with the supplements I take with my Adderall. Also, if you are trying to gain weight, you want to stay away from all the supplements that have ingredients that act as stimulants. stimulants are usually desigend to make you LOSE weight. Try going with straight whey protein and a good BCAA stack. You can also add a weight gainer in there, but make sure you are spending a good amount of time in the gym and are getting the most of your workouts. The rage you feel can be common in hard core weightlifters. When you exercise your body produces endorphines that give you a "high". Sounds like you are suffering for the effects of the come down from the highs. Try meditation after a workout or going into the steam room at the gym to wind down some before driving.

Tylerlee17
10-23-07, 09:46 AM
Creatine Monohydrate will make you Gain muscle FAST btw. This is slightly off topic but if you're looking to gain weight you're well on your way with that supplement. It stores excess packets of water near your muscles allowing you to workout harder and for longer periods of time with less need for breaks inbetween. I've also heard (these are claims though, not personal experience) that it gives you extreme burst of energy when mixed with adderall but you have to take it for more than a month. I used it for a while but stopped because naturally I already weight 170-180 so I really am not looking to bulk up. If you take creatine and are already average weight but don't work out it can cause excess build up of water and make you appear fat too ;x My 2 cents!

Matt S.
10-23-07, 10:01 AM
Matt,

I have read many of your posts & you seem smart and have alot of experience with this.

Do you think I am showing Bipolar type symtoms?? I have been to about 3 or more psycs in the last few years & never got a diagnosis of Bipolar.

Prozac was the only thing that made me feel good and eliminated the depression & anxiety but sometimes I feel a little bit too high on it.

The Adderall seemed to act like a stabilizer but unfortunately I am out of it now. I doubled up the dose & ran out too early.
I guessed that you were bipolar based on the fact that you posted indicating that you presented with mania. I would suggest that you express these same things you posted about to your doctor.

I can also stress that it is important to take the Adderall as prescribed, only double your dose if it is okay with your doctor. As a member trying to help you out and not be a nag, I can also add that it is against forum rules to post about illegal use or misuse of medications, the exception in that case I believe would be if you were in the ADDiction and substance abuse section.

That is here:
http://addforums.com/forums/forumdisplay.php?f=78

mmiranda
04-08-11, 06:32 PM
okay i got a ? umm i take concerta for adhd dival pro ex for bi polar tendencies and abilify to help me sleep and i weigh 125 and im 5'10 and im a male. what supplements do i take for weightlifting that is healthy but effective that won't kill me? also what supplements do i take for soccer?